MAUDE Adverse Event Report: AV-TEMECULA-CT SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM

AV-TEMECULA-CT SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM
Catalog Number S-55-080-120-P6
Medical Device Problem Codes Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).The device was not returned for analysis.The investigation determined that the difficulties were use related.Based on the reported information, the physician did not unlock the second lock [deployment lock]; therefore, when the sess was withdrawn with the stent partially deployed, the stent had been pulled back into the common femoral artery and the tip was separated and located inside of it.The supera instruction for use (ifu) states: while maintaining increased magnification, rotate the deployment lock to the unlocked position.Under fluoroscopy, slowly advance the thumb slide to the distal most position on the handle.Confirm under fluoroscopy that the entire supera stent has emerged from the outer sheath and is released.In this case, the user is already aware of the ifu deviation and its relation to this event and subsequent difficulties.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other incidents.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that an endarterectomy was performed on both the right and left iliac arteries and both sides were patched.A sheath was then inserted from the right side over the common iliac to treat a moderately calcified lesion in the proximal left popliteal artery.After pre-dilatation, the 5.5 x 80 mm supera self-expanding delivery system (sess) was advanced to the target lesion without resistance and the stent was deployed under fluoroscopy.When the supera sess was withdrawn from the patient anatomy, the tip was noted to be missing and remained inside the patient anatomy.Under angiography, it was noted that the stent had been pulled back into the common femoral artery and the separated tip was inside of it.It was then realized that during deployment, the physician did not unlock the second lock; therefore, the stent had not fully deployed and was pulled back during removal of the sess.A cut down was performed at a previously closed patch to remove the stent and tip from the patient anatomy.The patient remained stable.The procedure was aborted with balloon angioplasty only performed at the lesion.No additional information was provided.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8354104
Report Number2024168-2019-01245
Device Sequence Number16695080
Product Code NIP
UDI-Device Identifier08717648226106
UDI-Public08717648226106
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Catalogue NumberS-55-080-120-P6
Device Lot Number8120362
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2019
Initial Report FDA Received Date02/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR